MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 10/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown/not provided.Exact date when patient experienced blurry vision was not provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that after implantation of a zxr00 intraocular lens (iol), a patient complained about blurry vision on all four post-ops.The iol was explanted.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: through follow-up it was learned the patient had complained of the blurry vision on next day, 1 week, 2 weeks and 1 month post-op visits.It was also learned that the zxr00 lens was explanted from a female patient's left eye and replaced with the same model lens with a 30.0 diopter.There was no incision enlargement, vitrectomy, sutures required.Furthermore, the initial report indicated that the explant occurred on (b)(6) 2016, however it was learned that this was actually the implant date and the explant occurred on (b)(6) 2016.Age/date of birth: (b)(6) 1952.Gender/sex: female.On (b)(6) 2016 - as a result of the follow up it was learned the blurry vision was noted initially the next day post-op.If implanted, give date: (b)(6) 2016.If explanted, give date: (b)(6) 2016.Additional reporter: dr.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6197516
Report Number9614546-2016-00705
Device Sequence Number10918405
Product Code POE
UDI-Device Identifier05050474591820
UDI-Public(01)05050474591820(17)210818
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/18/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0315
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/22/2016
Supplement Report FDA Received Date01/18/2017
04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR